mirtzipine and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2006
Total Posts : 10
   Posted 10/21/2006 8:15 AM (GMT -6)   
hi my doc has perscribed me mirtzipine but i am very concerned about the common side effect of weight gain as i am trying to lose weight,any comments would be appreciated. confused

lob girl!!!
Regular Member

Date Joined Jun 2006
Total Posts : 44
   Posted 10/21/2006 1:48 PM (GMT -6)   
hi waylat..im on mirtazapine to..and its worked great with venlofaxin for the depression....but alas yes i have put weight on...and retaining water which is another side effect...the thing is the depressions going now......so what to do i know..put weight on and feel better with the depression, or try another med that may not work aswell....im trying to loose weight and im hopeing my dr will give me some water meds......im trying yoga to ...sorry i cannot say anyhting else if anyone else knows anything different id like to know to....as my weight is bothering me......hope ive been of some help..take care hun..lorraine xxxx

Veteran Member

Date Joined Mar 2005
Total Posts : 1449
   Posted 10/21/2006 6:08 PM (GMT -6)   

many people are convinced that all antidepressants cause weight gain and its a common excuse for not taking them but its just folklore

however mirtazepine is associated with causing compulsive eating, which of course leads to weight gain

doc should have known this and prescribed some other antidepressant such as prozac which is thought to be just as good as the newer ones and is often cheaper

recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional

Regular Member

Date Joined Sep 2006
Total Posts : 362
   Posted 10/21/2006 8:23 PM (GMT -6)   

Hi Waylat-

I was on Lexapro for several years and gained about 50 lbs. UUGGHH. Whether it was the med or my depression, I don't know. However, I'm now on Cymbalta (since Oct 3rd) and have noticed that I'm not ever hungry now. I'm thirsty and drink diet soda or water or Gatorade. I've yet to get on the scale to see if I've lost any weight but my pants fit a little looser. I've also noticed here in the last few days that my aches and pains are a bit less than usual. I'm going to try and come off some of my pain meds and see what happens. This is my own hair-brained idea. I don't think it's a "miracle" drug, but I've noticed these couple of things that are positive. Maybe it will work for you. Talk to your doctor, see what he says.

Take Care,
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, probable Bi-Polar, hypothyroidism, hypoglycemia, orthostatic hypotension, sleep apnea
  RX: synthroid, estradiol, cymbalta, xanax, proamatine, inderal la, neurontin, torfanil pm, celebrex, sonata, aspirin, relpax, phenergan, esgic plus
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 10/22/2006 6:06 AM (GMT -6)   
Waylat I totally agree with harry your doc should have put you on something that won have you eating compulsively .I took antidepressants yrs ago and never went up over 108 lbs so I dont believe either that is it always the anti depressant causing the weigh gain but the compulsive eating may very well be the culprit
Keep us poted and take care

Chell hoping you are working with your doc coming off some pain meds
can be sometimes very hard on body and a tx plan may need to be put into place for you
Please keep us posted as well
Take care
    Contribute today to support Healing Well Forums...Donate @
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 6:18 AM (GMT -6)
There are a total of 2,712,206 posts in 299,080 threads.
View Active Threads

Who's Online
This forum has 153653 registered members. Please welcome our newest member, I Hurt.
187 Guest(s), 11 Registered Member(s) are currently online.  Details
C.Rose, tickbite666, Jesper Poulsen, Saraj, jayfraaswe, soynomore, alexandann, GnhynEnhtoi, AmethystQueen, Sissy63, I Hurt

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer